Ask a doctor

Could Latisse Turn my Eye Color Brown or Darken my Eyes?

I am really interested in latisse, but I really do not want my eye color to change. I have forest green eyes with gold surrounding the pupil and I would like to keep it that way. Thanks!

Doctor Answers (5)

Latisse and Eye Color Changes

+2

There is no evidence to suggest that Latisse will change your eye color. Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation changes. Side effects from the initial studies showed less than 4 percent of patients experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/latisse/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse and eye color changing

+2

This "side-effect" is entirely overstressed. When used properly by applying Latisse to the upper eyelids once a day, the color of your eyes will remain exactly as they are now. The report for eye color change has to do with the fact that bimatoprost ophthalmic solution (which is what Latisse is made of) was originally used to treat glaucoma and licensed under the name Lumigan. This product was put directly into the eye and for some people, their eye color was altered. It changes the flecks of color in the eyes - it doesn't change them from blue to brown, or green to brown, or anything like that. But this was ONLY reported when the product was placed directly into the eye itself for treating glaucoma, not for the eyelash treatment like you'd use Latisse. I have sold thousands of Latisse kits without patients having one incidence of eye color change.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Latisse Change Eye Color?

+1

Thank you for your question.

This is the most common question I hear and from the studies, I don't believe that they show anyone who has had iris color changes with applying Latisse to their lashes-- if this side effect occurs, it is very rare.  They saw these changes when the glaucoma medication was put directly into the eye.

 

Web reference: http://www.poustiplasticsurgery.com/latisse.htm

San Diego Plastic Surgeon
5.0 out of 5 stars 626 reviews

Latisse Eye Darkening

+1

Latisse may cause increased brown pigmentation of the colored part of the eye, which is likely to be permanent. It is very infrequent, but it has been reported. Overall, this is not something that should hold you back from receiving your treatment, as it is a very rare side effect.

Scottsdale Plastic Surgeon
5.0 out of 5 stars 87 reviews

Latisse and proper use to avoid eye color changes

+1

When properly applied, Latisse should not cause darkening of eye color.  If you have blue or light green eyes, be sure to apply the product properly to the base of the upper eyelashes using the applicator provided with the product.  Do not directly place the product in you eye.  If you follow the instructions in the package there should be no risk of darkening your eye color.  Best wishes.

Web reference: http://www.vincentLeporeMD.com

San Jose Plastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...